Discussion in 'Fibromyalgia Main Forum' started by braintrust, Apr 15, 2006.
What kind of effects does Prednisone have on you besides weight gain? How long have you been on it?
I was recently on Pred for Crohn's and weight gain was the least of my problems...I didn't even gain a pound but had loads of trouble with it...
I started with 40mg and after about 6 weeks started weaning, the less I took, the less side-effects or severity of side-effects...
The problems I had were:
Rib, Liver, Pancreas Pain/Twinges
Teeth Grinding (more than normally do, have TMJ)
Nose scrunching (strange, but true)
Pain and Burning in Shoulders, hips,knee, neck, elbows and ankles (sometimes one at a time, sometimes both)
***The shoulder pain has never gone away, It is some kind of permanent problem now, can't remember the name...
MAJOR FATIGUE (like the walking dead)
FOGGED (worse than usual)
Throat-chemical sensation (never went away)
Heart POUNDING from afternoon thru nite (scary)
Yellowy, pale skin after 20 minutes of taking and would last about 4 hours
I still had low back pain along with all other FMS symptoms.
My doc gave me the pred when I declined to be admitted and treated with Remicade...The symptoms of Crohn's persisted even with Cipro but once I raised the Cipro to 500mg twice a day, the bleeding stopped...So Pred did nothing but give me more problems and I actually felt like it was taking the life out of me, what lil I have left...
Some people go on low doses and do fine, some go on high doses and feel GREAT and then there's ME, seems everything I take I have problems...
If you NEED to go on it, I hope it helps you...Good Luck!
Like MamaDove I also have Crohn's in addition to FM. I was hospitalized in September and I was on Intravenous SoluMedrol (a form of Pred) for 5 days. I came home from the hospital on 60mg pred. I just got off pred last month. I am taking no pred now but I take an immune suppresser. It took me from Sept. to March nearly 7 months to taper off pred. It was done under dr. supervision and they were very careful and slow with it as they did not want me to flare. Some people can not get off the pred; they then become steroid dependent.
Now mind you I needed to be on it or I would of died, prednisoneland is a great place to be but you can not live there indefinitely. I had tons of energy, my house was clean, I went places with my kids. I was flying.
The side effects: my vision is ruined and I now probably have glaucoma. My liver enzymes are all whacked out and i had to have a liver ultrasound recently to see what's up with that. I couldn't sleep on the pred (not that i can sleep anyway with FM). I think it wreaked havoc with my bones and teeth. I had to pee constantly from it. It gave me wicked mood swings and I felt angry and hostile, sometimes picked fights with people for no reason at all.
I also heard it can give you diabetes but I dont have that.
Take it if you need to. DON'T go off it cold turkey. You need to taper, under dr. supervision. At the end of the taper when you are getting close the dr. will put you on a "day-on, day-off" regime. The day-off is a little wake up call to your adrenal glands to begin to produce cortisol again. The adrenals cease production of cortisol our own natural steroid when you are on artificial steroids and they need to be told to wake up and smell the coffee, that the steroid gravy train is coming to an end.
I keep a supply of pred in my house, I have two strengths 20mg and 5mg, in case of emergency, I hope I never need them.
thanks for all the gory side affects of Prednisone. I have to go on it, Autoimmune Hepatitis. That and Imuran. Oh well, have no choice, hope I dont pick fights (lol). The rest I will have to take chance, have no choice.
Am not looking forward to it, but need it to reverse my problem.
thanks for the info.
Separate names with a comma.